Annales de l'Institut Henri Poincaré, Probabilités et Statistiques

Davie’s type uniqueness for a class of SDEs with jumps

Enrico Priola

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


A result of A.M. Davie (Int. Math. Res. Not. 24 (2007) rnm124) states that a multidimensional stochastic equation $dX_{t}=b(t,X_{t})\,dt+dW_{t}$, $X_{0}=x$, driven by a Wiener process $W=(W_{t})$ with a coefficient $b$ which is only bounded and measurable has a unique solution for almost all choices of the driving Wiener path. We consider a similar problem when $W$ is replaced by a Lévy process $L=(L_{t})$ and $b$ is $\beta$-Hölder continuous in the space variable, $\beta\in(0,1)$. We assume that $L_{1}$ has a finite moment of order $\theta$, for some ${\theta}>0$. Using a new càdlàg regularity result for strong solutions, we prove that strong existence and uniqueness for the SDE together with $L^{p}$-Lipschitz continuity of the strong solution with respect to $x$ imply a Davie’s type uniqueness result for almost all choices of the Lévy path. We apply this result to a class of SDEs driven by non-degenerate $\alpha$-stable Lévy processes, $\alpha\in(0,2)$ and $\beta>1-\alpha/2$.


Un résultat de A.M. Davie (Int. Math. Res. Not. 24 (2007) rnm124) établit qu’une équation stochastique multi-dimensionnelle $dX_{t}=b(t,X_{t})\,dt+dW_{t}$, $X_{0}=x$, dirigée par un processus de Wiener $W=(W_{t})$ avec un coefficient $b$ qui est seulement borné et mesurable admet une unique solution pour presque tout choix de la trajectoire du processus $W$ la dirigeant. Nous considérons un problème similaire lorsque $W$ est remplacé par un processus de Lévy $L=(L_{t})$ et $b$ est $\beta$-Hölder continu en espace. Nous supposons que $L_{1}$ a un moment fini d’ordre $\theta$ pour un certain $\theta>0$. En utilisant un nouveau résultat de régularité càdlàg, nous prouvons que l’existence et unicité forte pour l’EDS, associées à une $L^{p}$-Lipschitz continuité de la solution forte par rapport à $x$, impliquent une unicité de type Davie pour presque tout choix de la trajectoire de Lévy. Nous appliquons ce résultat à une classe d’EDS dirigées par un processus de Lévy $\alpha$-stable non dégénéré pour $\alpha\in(0,2)$ et $\beta>1-\alpha/2$.

Article information

Ann. Inst. H. Poincaré Probab. Statist., Volume 54, Number 2 (2018), 694-725.

Received: 2 November 2015
Revised: 10 November 2016
Accepted: 14 December 2016
First available in Project Euclid: 25 April 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60H10: Stochastic ordinary differential equations [See also 34F05] 60J75: Jump processes 34F05: Equations and systems with randomness [See also 34K50, 60H10, 93E03]

Stochastic differential equations Lévy processes Path-by-path uniqueness Hölder continuous drift


Priola, Enrico. Davie’s type uniqueness for a class of SDEs with jumps. Ann. Inst. H. Poincaré Probab. Statist. 54 (2018), no. 2, 694--725. doi:10.1214/16-AIHP818.

Export citation


  • [1] D. Applebaum. Lévy Processes and Stochastic Calculus, 2nd edition. Cambridge Studies in Advanced Mathematics 93. Cambridge University Press, 2009.
  • [2] R. F. Bass and Z. Q. Chen. Systems of equations driven by stable processes. Probab. Theory Related Fields 134 (2006) 175–214.
  • [3] J. Berestycki, L. Döring, L. Mytnik and L. Zambotti. Hitting properties and non-uniqueness for SDEs driven by stable processes. Stochastic Process. Appl. 125 (2015) 918–940.
  • [4] P. H. Bezandry and X. Fernique. Analyse de fonctions aléatoires peu régulierès sur $[0,1]$. C. R. Acad. Sci., Sér. 1 Math. 310 (1990) 745–750.
  • [5] R. M. Blumenthal and R. K. Getoor. Sample functions of stochastic processes with stationary independent increments. J. Math. Mech. 10 (1961) 493–516.
  • [6] Z. Q. Chen, R. Song and X. Zhang. Stochastic flows for Lévy processes with Hölder drifts. Preprint, 2015. Available at arXiv:1501.04758.
  • [7] G. Da Prato and J. Zabczyk. Ergodicity for Infinite Dimensional Systems. London Mathematical Society Lecture Note Series 229. Cambridge University Press, Cambridge, 1996.
  • [8] A. M. Davie. Uniqueness of solutions of stochastic differential equations. Int. Math. Res. Not. IMRN 24 (2007) Art. ID rnm124.
  • [9] E. Fedrizzi and F. Flandoli. Hölder flow and differentiability for SDEs with nonregular drift. Stoch. Anal. Appl. 31 (2013) 708–736.
  • [10] F. Flandoli. Regularizing properties of Brownian paths and a result of Davie. Stoch. Dyn. 11 (2011) 323–331.
  • [11] F. Flandoli, M. Gubinelli and E. Priola. Well-posedness of the transport equation by stochastic perturbation. Invent. Math. 180 (2010) 1–53.
  • [12] I. I. Gikhman and A. V. Skorokhod. The Theory of Stochastic Processes. Vol. I. Springer, Berlin, 1974.
  • [13] I. Gyöngy and T. Martinez. On stochastic differential equations with locally unbounded drift. Czechoslovak Math. J. 51 (126) (2001) 763–783.
  • [14] P. Imkeller and M. Scheutzow. On the spatial asymptotic behavior of stochastic flows in Euclidean space. Ann. Probab. 27 (1999) 109–129.
  • [15] O. Kallenberg. Foundations of Modern Probability, 2nd edition. Probability and Its Applications Springer-Verlag, New York, 2002.
  • [16] L. A. Khan. Separability in function spaces. J. Math. Anal. Appl. 113 (1986) 88–92.
  • [17] N. V. Krylov. Introduction to the Theory of Random Processes. Graduate Studies in Mathematics 43. AMS, Providence, 2002.
  • [18] N. V. Krylov and M. Röckner. Strong solutions to stochastic equations with singular time dependent drift. Probab. Theory Related Fields 131 (2005) 154–196.
  • [19] H. Kunita. Stochastic differential equations and stochastic flows of diffeomorphisms. In Ecole d’ete de probabilités de Saint-Flour, XII-1982 143–303. Lecture Notes in Math. 1097. Springer, Berlin, 1984.
  • [20] H. Kunita. Stochastic differential equations based on Lévy processes and stochastic flows of diffeomorphisms. In Real and Stochastic Analysis 305–373. Trends Math. Birkhäuser, Boston, 2004.
  • [21] J. M. Leahy and R. Mikulevicius. On some properties of space inverses of stochastic flows. Stoch. Partial Differ. Equ., Anal. Computat. 3 (2015) 445–478.
  • [22] A. Lunardi. Interpolation Theory, 2nd edition. Lecture Notes. Scuola Normale Superiore di Pisa. Edizioni della Normale, Pisa, 2009.
  • [23] E. Priola. Pathwise uniqueness for singular SDEs driven by stable processes. Osaka J. Math. 49 (2012) 421–447.
  • [24] E. Priola. Stochastic flow for SDEs with jumps and irregular drift term. Banach Center Publ. 105 (2015) 193–210.
  • [25] E. Priola and J. Zabczyk. Liouville theorems for non-local operators. J. Funct. Anal. 216 (2004) 455–490.
  • [26] H. L. Royden. Real Analysis, 3rd edition. Macmillan Publishing Company, New York, 1988.
  • [27] M. Ryznar. Estimate of Green function for relativistic $\alpha$-stable processes. Potential Anal. 17 (2002) 1–23.
  • [28] K. I. Sato. Lévy Processes and Infinite Divisible Distributions. Cambridge University Press, Cambridge, 1999.
  • [29] R. L. Schilling, P. Sztonyk and J. Wang. Coupling property and gradient estimates of Lévy processes via the symbol. Bernoulli 18 (2012) 1128–1149.
  • [30] A. V. Shaposhnikov. Some remarks on Davie’s uniqueness theorem. Proc. Edinb. Math. Soc. 59 (2016) 1019–1035 (preprint arXiv:1401.5455).
  • [31] L. Silvestre. On the differentiability of the solution to an equation with drift and fractional diffusion. Indiana Univ. Math. J. 61 (2012) 557–584.
  • [32] L. Silvestre, V. Vicol and A. Zlatos. On the loss of continuity for super-critical drift-diffusion equations. Arch. Ration. Mech. Anal. 207 (2013) 845–877.
  • [33] R. Situ. Theory of Stochastic Differential Equations with Jumps and Applications. Mathematical and Analytical Techniques with Applications to Engineering. Springer, Berlin, 2005.
  • [34] H. Tanaka, M. Tsuchiya and S. Watanabe. Perturbation of drift-type for Lévy processes. J. Math. Kyoto Univ. 14 (1974) 73–92.
  • [35] A. J. Veretennikov. Strong solutions and explicit formulas for solutions of stochastic integral equations. Mat. Sb. 111 (153) (1980) 434–452.
  • [36] K. Yosida. Functional Analysis, 6th edition. Springer-Verlag, Berlin, 1980.
  • [37] X. Zhang. Derivative formulas and gradient estimates for SDEs driven by $\alpha$-stable processes. Stochastic Process. Appl. 123 (2013) 1213–1228.
  • [38] X. Zhang. Stochastic differential equations with Sobolev drifts and driven by $\alpha$-stable processes. Ann. Inst. Henri Poincaré Probab. Stat. 49 (2013) 1057–1079.